Thoughts on Pregablin please?: Hello, I've been... - Pain Concern

Pain Concern
26,635 members9,125 posts

Thoughts on Pregablin please?

EJS87
EJS87
13 Replies

Hello,

I've been have on going abdominal pain that has been going on for about 2 and half years. I've had my appendix out as I had appendicitis and adhesions. I then had epiploic appendagitis and have just been told I have really bad lactose intolerance. I've had tap block injection and just had another one with radio frequency and been told it has a 60% success rate and can take up to 2 weeks to work. I've been on zomorph at 80mg a day with oramorph when required but have been told to come off it about 4 weeks ago as it was slowing down the digestive system and the stomach was taking too long to empty, I'm down to 60mg and coping with the withdrawal but I still have lot of pain in the lower right side of the abdomen, have been asked to see a gynaecologist, I don't know why but oh well I'll go see one when I get a referral. Back in 2016 I was admitted to hospital because of the pain and they weren't very helpful. They did give me one dose of pregablin but that did nothing (even though I've been told from other medical professionals that it can take a few weeks to start working properly), the next day they tried gabapentin which made me hallucinate so I'm definitely not trying that again. They want me to try pregablin which I didn't have any adverse side effects and they want to start me on 25mg to see how I cope with it, unfortunately I am coming with resistance from family members telling me that I can't take and if I do I can't live at home. Yes I'm an adult but I can't work because of the pain and can't afford to move out and being an adult I know I can take medication prescribed if I choose to do so. What I would like to know is how people have gotten on with pregablin? On lower doses have you struggled with side effects? I've been told by the GP and pain specialist that pregablin is a cleaner drug in regards to side effects and not everyone gets them. I've read that some people can't function on them, in particular when they are on the higher doses around 300mg. Sorry for the long post.

13 Replies
oldestnewest
etheral

I have been taking pregabaglin intermittently for 10years for chronic neck and arm pain due to failed neck surgery. The dose has been 75mg twice daily. I have found it very effective. The side effects have been mainly loss of energy and blured vision. If I stop it usually takes about 3 days to kick in. It certainly seems worth a try in your case . Best of luck.

1 like
Reply
EJS87
EJS87
in reply to etheral

Thank you for your reply Etheral. Very helpful to know that it helped you on what sounds like a low dose. Do you remember if if you got any other side at the start? I've read that some people feel like zombies but that does seem to be the case for those on higher does like 150mg twice a day. I think it will be something that I will try, I've had enough of being in pain and would like if there is something that will help with the pain and will also help me have a some what normal life.

Reply
etheral
etheral
in reply to EJS87

The lethargy was worse the first few days and I initially got a slight sense of uncoordiation which passed after several days. There was also some constipation which also went away although lasted somewhat longer.

1 like
Reply
Tracey1972

Hi it have me hepatitis so stopped it

Reply
Toplady

Hi! I’m dealing with chronic pain from a spinal fracture and have been taking Pregabalin for over a year now. I started in the low dose and titrated up to 300mg x2 a day. It has helped with the pain but the side effects have been hard going. I’ve had lethargy, my limbs are constantly twitching and the weight gain has been awful, I’ve increased two dress sizes. It’s a very tricky drug, it has helped me a lot with my pain but I can say I’m enjoying the side effects. Everyone is different tho and I know that others have taken it successfully without any side effects so it’s difficult to say anything other than just give my own experience.

Best of luck and I hope it works for you 🙏

1 like
Reply
Milton2328

Pregabalin is good for pain but i have gained 4 stone regardless of my healthy diet honestly the best thing I've had for pain is fentnly patches they are strong and take a bit of getting used to but by far the best maybe something like that would be better for you as taking medication orally does put more pressure on the stomach

Reply
EJS87
EJS87
in reply to Milton2328

I'm on morphine at the moment and it's slowed down the digestion of food, wouldn't fentanyl patches do the same? I did try them for a bit and they did help but me really drowsy

Reply
Milton2328

I honestly don't know but i would definitely talk to the doctor about it or Google it like i do 😂

1 like
Reply
EJS87
EJS87
in reply to Milton2328

I'll tryto get an appointment with my GP and ask and will Google in the meantime

Reply
Cb1963

Hi, you've probably had quite a lot of people getting in touch with you, I'm on pregabalin 2x300mg daily, I also had problems with my appendix, abcess on it and emergency surgery and adhesions, and have stomach problems most of my life, will be on omeprazole for the rest of my life, pregabalin has not really had a vast effect on me, but definitely put some weight on, I suppose medication works on us in different ways, I've been on it for over six years, but as I suffer with neuropathy I get all sorts of aches and pains, and I'm now receiving vitamin B12 injections, and I get terrible pains in my bowels if I bend down, feeling like my whole intestine is twisting round inside me, and looking like I'm starting with a hernia, got a golf ball in my stomach sticking out, so I can relate with your problems, so I suggest you try the medicine and see how it goes, if you have any further questions then please feel free to ask, good luck.

Reply
grace111
grace111
in reply to Cb1963

your in my prayers, i read your last post ,i hope things get better for you. keep your chin up. love grace xoxo 🙏🤗

Reply
Cb1963
Cb1963
in reply to grace111

Hello grace111, not been on for a while, thanks for your support, started up with the dreaded headaches again, boy do I not look forward to getting some sleep, as I just know a humdinger of a headache will wake me up, so it's time to get the doctors with a shopping list lol, I think it could be my blood pressure, however I dunno about it for sure, cause both my head are thumping at the same time, but we'll see what happens, and of course very kind to check up on things, I hope you are keeping well thanks again oxo

1 like
Reply
bexx87

I was on pregablin and 4 years but it caused me side effects so I took myself off and I got put on new medication called sertaline

Reply

You may also like...